Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Apr 6, 2005, 6:44 PM CDT for Coffee County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 6, 2005, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Coffee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 062348
FFWTAE
ALC031-070145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
644 PM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COFFEE COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITIES OF...ENTERPRISE...ELBA...NEW BROCKTON
* UNTIL 845 PM CDT
* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS MOVING NORTHEAST AT 25 MILES PER HOUR.
RAIN RATES MAY APPROACH OR EXCEED THREE INCHES PER HOUR.
* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
* SOIL CONDITIONS ARE VERY SATURATED FROM PRIOR RAIN. CREEKS AND STREAMS
WILL RISE VERY QUICKLY AFTER RAIN BEGINS.
* THIS STORM WILL CAUSE RAPID FLOODING OF SMALL CREEKS AND STREAMS...
HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS WILL
LIKELY FLOOD.
* AVOID ROAD WASH OUTS. TURN AROUND...DONT DROWN. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
BY AUTOMOBILE.
LAT...LON 3136 8630 3121 8613 3122 8582 3159 8583
3161 8612
$$
52-LANIERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 4:30 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 6, 4:30 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT WED APR 6 2005
.SYNOPSIS...
TORNADO WATCH NUMBER 132 HAS BEEN ISSUED OUR A FEW OF OUR SE AL AND
AND EASTERN FL PANHANDLE ZONES UNTIL 7 PM CDT. MOBILES RADAR SHOWS
CLUSTERS OF STORMS MOVING INTO THEIR CWA. EXTRAPOLATION SHOULD PLACE
THE LEADING EDGE INTO OUR WESTERN ZONES BY 5 OR 6 PM CDT.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE GFS TRACKS THE
STACKED SURFACE AND UPPER LOW CURRENTLY OVER EASTERN OKLAHOMA
EASTWARD INTO NORTHWEST MISSISSIPPI BY 12Z THU AND THEN INTO CENTRAL
SOUTH CAROLINA BY 00Z SAT. THE PRE-FRONTAL SQUALL LINE WILL MOVE
ACROSS OUR CWA AND THERE WILL BE A CONTINUED RISK FOR SEVERE
THUNDERSTORMS UNTIL THE PASSAGE OF THE COLD FRONT LATE THURSDAY.
SOME OF THE STORMS WILL ALSO PRODUCE VERY HEAVY DOWNPOURS AND
BECAUSE THE GROUND IS ALREADY NEARLY SATURATED AND RIVERS ARE
SWOLLEN FROM PREVIOUS RAINS...EVEN A COUPLE OF ADDITIONAL INCHES OF
RAIN COULD AGGRAVATE FLOODING. THUS A FLOOD WATCH HAS HAS BEEN
POSTED FOR TONIGHT. THE WATCH MAY EVENTUALLY NEED TO BE EXTENDED
BEYOND 12Z THURSDAY...ESPECIALLY AREAS EAST OF THE RIVER. WILL
DEFER THIS TO THE NEXT SHIFTS.
THE GFS SHOWS THE LOW LEVEL JET STRENGTHENING TO 50-60KTS OVER OUR
EASTERN ZONES ON THURSDAY ALONG WITH STRONG UPPER LEVEL DIVERGENCE.
THE TIME HEIGHT CROSS SECTIONS SHOW DEEP LAYER MOISTURE WITH VERY
IMPRESSIVE OMEGA FIELD PEAKING BETWEEN 06Z AND 12Z THURSDAY FOR
DOTHAN...AROUND 18Z FOR TALLAHASSEE AND AFTER 00Z FRIDAY FOR CROSS
CITY. WILL CONTINUE TO WORD ZONES ACCORDINGLY FOR THE SEVERE THREAT.
FOR FRIDAY...WE SHOULD HAVE CONSIDERABLE WRAP AROUND MOISTURE
PRODUCING LOW LEVEL CLOUDINESS. ADDITIONALLY...WE MAY SEE A FEW
SHOWERS AND THIS HAS ALREADY BEEN ACCOUNTED FOR IN THE GRIDS BY THE
PREVIOUS FORECASTER. WEAK RIDGING SURFACE AND ALOFT MOVES INTO OUR
AREA IN THE WAKE OF THE DEPARTING SYSTEM ON SATURDAY.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...SURFACE HIGH PRESSURE WILL
BE CENTERED OVER THE MID ATLANTIC STATES SUNDAY AND MONDAY WILL
PROVIDE EASTERLY FLOW OFF THE ATLANTIC. THIS MAY RESULT IN A FEW
SHOWERS ACROSS OUR REGION BUT WILL SHOW SILENT 10% POP FOR NOW.
UPPER RIDGE WILL BUILD DURING THIS TIME AS THE NEXT CLOSED UPPER LOW
MOVES EAST FORM THE FOUR CORNERS REGION INTO NORTH TEXAS. THE GFSX
SHOWS THE UPPER LOW BECOMING STACKED WITH THE DEVELOPING SURFACE LOW
OVER EASTERN OKLAHOMA TUESDAY MORNING AND LIFTING THEM TO THE
NORTHEAST INTO THE MISSOURI VALLEY BY 00Z THURSDAY. THE ASSOCIATED
COLD FRONT SHOULD STILL BE WEST OF MY CWA BY THE END OF THE FORECAST
PERIOD. HOWEVER...PRE-FRONTAL CONVECTION SWEEPS FROM WEST TO EAST
LATE TUESDAY THROUGH WEDNESDAY. WILL BUMP POPS UP IN THE GRIDS TO
30% FOR TUESDAY AND 40% WEDNESDAY.
&&
.MARINE...WINDS AND SEAS INCREASE TO SCA ACROSS ENTIRE MARINE AREA
TONIGHT AND MAINTAIN THESE LEVELS THROUGH THURSDAY. WINDS AND SEAS
DIMINISH IN THE WAKE OF THE FRONT THURSDAY NIGHT AND REMAIN LOW
THROUGH THE REST OF THE PERIOD.
&&
.FIRE WEATHER...NO CONCERNS UNTIL POSSIBLY THIS WEEKEND.
&&
.HYDROLOGY...SEVERAL RIVERS REMAIN AT OR ABOVE FLOOD STAGE. PLEASE
REFERENCE THE LATEST FLSTAE PRODUCTS FOR MORE DETAILS. THE LOCAL
HYDROLOGIC OUTLOOK CAN BE FOUND ON THE WEB AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/SFTTAE
THIS OUTLOOK STRESSES THAT NEW FLOODING AROUND MAINSTEM RIVERS COULD
BE EASILY SEEN WITH THIS NEXT EVENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 74 57 75/ 60 80 30 40
PANAMA CITY 66 72 59 71/ 90 70 20 40
DOTHAN 62 75 57 71/ 90 70 20 40
ALBANY 63 74 56 73/ 70 80 20 40
VALDOSTA 62 77 58 74/ 50 80 30 40
CROSS CITY 62 77 59 75/ 30 80 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH TONIGHT.
GA...FLOOD WATCH TONIGHT.
FL...FLOOD WATCH TONIGHT.
SCA ALL LEGS TONIGHT.
&&
BARRYHazardous weather outlook, Apr 6, 11:25 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER THREAT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1225 PM EDT WED APR 6 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-071000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1225 PM EDT WED APR 6 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEP LOW PRESSURE SYSTEM WILL APPROACH THE OUTLOOK AREA...BRINGING SHOWERS...THUNDERSTORMS AND HEAVY RAIN. SOME THUNDERSTORMS OVER THE EASTERN FLORIDA PANHANDLE AND SOUTHEASTERN ALABAMA COULD BECOME SEVERE LATER THIS AFTERNOON WITH DAMAGING WINDS....LARGE HAIL AND POSSIBLE TORNADOS. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT FOR THE WESTERN MOST COUNTIES IN THIS AREA. SEVERE WEATHER REPORTS OF TORNADOS AND LARGE HAIL HAVE ALREADY BEEN INDICATED WITH THIS SYSTEM UPSTREAM IN LOUISIANA AND MISSISSIPPI. SEE MIAWOU2...SPSTAE AND AFDTAE FOR DETAILS. THE SEVERE WEATHER THREAT WILL INCREASE TONIGHT OVER THE ENTIRE OUTLOOK AREA...ALONG WITH LOCALLY HEAVY RAIN. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TONIGHT. BECAUSE THE SOIL IS WET AND RIVERS REMAIN SWOLLEN FROM PREVIOUS RAINS...EVEN A COUPLE ADDITIONAL INCHES OF PRECIPITATION COULD AGGRAVATE FLOODING... ESPECIALLY IN THE VICINITY OF RIVERS ALREADY IN FLOOD. WINDS AND SEAS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS TONIGHT...WITH CONDITIONS DETERIORATING FROM WEST TO EAST. STRONG ONSHORE WINDS OVERNIGHT MAY RESULT IN TIDE LEVELS 1 TO 2 FEET ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THURSDAY MORNING AHEAD OF THE COLD FRONT. WINDS AND SEAS WILL GRADUALLY SUBSIDE TO BELOW SMALL CRAFT ADVISORY LEVELS THURSDAY NIGHT. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING TODAY OR TONIGHT...SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT. .RIP CURRENTS... THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE/BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:51 PM CDT | Flash Flood Warning | TAE | Geneva | 3 hr |
| Apr 6, 6:38 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 37 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.